7 doctors weighed in:
Is there any meds that can cause u to need to take a fiber supplement daily to have a productive bowel movement?
7 doctors weighed in

Dr. Arthur Heller
Internal Medicine - Gastroenterology
4 doctors agree
In brief: Lots
Lots of meds can cause constipation, either by slowing transit time, increasing water extraction from bowel, both mechs, or other. Can include narcotics, calcium channel blockers for BP and heart conditions, calcium supp, other fiber stimulates bms by increasing water in the bowel, making for a bigger, bulkier, softer stool; increases the stretch and then the contractions of the bowel.

In brief: Lots
Lots of meds can cause constipation, either by slowing transit time, increasing water extraction from bowel, both mechs, or other. Can include narcotics, calcium channel blockers for BP and heart conditions, calcium supp, other fiber stimulates bms by increasing water in the bowel, making for a bigger, bulkier, softer stool; increases the stretch and then the contractions of the bowel.
Dr. Arthur Heller
Dr. Arthur Heller
Thank
Dr. Jan Rakinic
Surgery - Colorectal
1 doctor agrees
In brief: Lots.
Lots of medications have constipation as a side effect.
Using a daily fiber supplement is a good and safe way to deal with that. Remember to also drink more water- this allows the fiber to function better.

In brief: Lots.
Lots of medications have constipation as a side effect.
Using a daily fiber supplement is a good and safe way to deal with that. Remember to also drink more water- this allows the fiber to function better.
Dr. Jan Rakinic
Dr. Jan Rakinic
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified,
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors